Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 344, NWS Tulsa, OK

June 22, 2006Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2006, 4:51 PM CDT for Tulsa County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 22, 2006, 4:51 PM CDT (21:51 UTC)
Expired
Jun 22, 2006, 5:45 PM CDT
In force
54 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1241 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1241 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
929 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:44 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 22, 2:44 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
244 PM CDT THU JUN 22 2006

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
ACROSS NORTHEAST OK INTO NORTHWEST AR. THIS ACTIVITY IS ALONG
OUTFLOW BOUNDARY GENERATED BY OVERNIGHT CONVECTION. STORM COMPLEX
THAT MOVED ACROSS KANSAS DURING THE NIGHT ALSO GENERATED A WELL
DEFINED MCV THAT HAS BEEN MOVING FROM EASTERN KS INTO WESTERN MO
DURING THE DAY. BELIEVE BEST CHANCE OF ADDITIONAL RAIN THROUGH
THIS EVENING AND TONIGHT WILL REMAIN ALONG AND AHEAD OF BOUNDARY
AS IT MOVES TO THE SOUTH AND THE EAST...BUT ALSO KEEP AT LEAST A
SLIGHT CHANCE MENTIONED ON BACK INTO THE NORTHWESTERN PART OF THE
AREA. STILL MAY SEE AN ISOLATED SEVERE STORM OR TWO FOR THE
REMAINDER OF THE AFTERNOON INTO THIS EVENING.

AFTER SOME LINGERING POPS MAINLY DURING THE MORNING ON
FRIDAY...WILL KEEP THE REMAINDER OF THE FORECAST DRY FOR NOW. WILL
SEE A TRANSITION FROM GENERALLY A ZONAL FLOW ALOFT TO MORE OF A
NORTHWESTERLY FLOW REGIME AS RIDGING STRENGTHENS TO THE WEST.
WILL LIKELY NEED TO ADD AT LEAST SOME SLIGHT POPS LATER ON IN THE
FORECAST WHEN ANY WEAK WAVES IN THE FLOW BECOME MORE EVIDENT AND
BETTER TIMED. TEMPWISE WILL NOT STRAY TO MUCH FROM EITHER GUIDANCE
OR SEASOMAL NORMS FOR LATE JUNE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  88  67  90 /  20  10  10  10
FSM   71  88  66  90 /  60  40  20  10
MLC   70  88  66  90 /  40  30  20  10
BVO   65  87  62  88 /  20  10  10  10
FYV   65  84  61  84 /  60  30  20  10
BYV   66  83  61  83 /  60  30  20  10
MKO   68  86  66  88 /  40  10  10  10
MIO   65  86  63  87 /  40  10  10  10
F10   69  87  66  88 /  30  20  10  10
HHW   73  90  70  91 /  30  40  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 18
LONG TERM FORECASTER ID= 4
Hazardous weather outlook, Jun 22, 12:40 PM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT THU JUN 22 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT THU JUN 22 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS AFTERNOON NORTH OF INTERSTATE 40...
                SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON AND
                TONIGHT.

DISCUSSION...
THUNDERSTORMS ASSOCIATED WITH A LEFTOVER BOUNDARY FROM AN EARLIER
SHOWER AND THUNDERSTORM COMPLEX HAVE DEVELOPED ACROSS NORTHEAST
OKLAHOMA EARLY THIS AFTERNOON. INSTABILITY HAS REMAINED FAIRLY
LIMITED...HOWEVER DAYTIME HEATING TO THIS POINT MAY ALLOW A STORM OR
TWO TO PULSE BRIEFLY TO LIMITS APPROACHING SEVERE CRITERIA EARLY
THIS AFTERNOON.

AS THE AFTERNOON PROGRESSES THESE THUNDERSTORMS MAY EVOLVE INTO  A
CONVECTIVE COMPLEX THAT WOULD TRAVEL SOUTHEAST INTO SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS BY LATE THIS AFTERNOON. AREAS
SOUTH OF INTERSTATE 40 LATER THIS AFTERNOON AND EARLY THIS EVENING
WILL SEE AN INCREASED CHANCE FOR A SEVERE STORM AS THIS ENVIRONMENT
WOULD BE MOST UNSTABLE. DAMAGING WINDS WOULD BE THE PRIMARY THREAT
WITH ANY SEVERE STORM THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE
OUTLOOKED AREA.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY LATER THIS AFTERNOON
AND EARLY THIS EVENING IN VICINITY OF THE INTERSTATE 40 CORRIDOR AND
POINTS SOUTH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING FRIDAY MORNING..PARTICULARLY
ACROSS SOUTHEAST OKLAHOMA. THE OUTFLOW FROM THE STORMS WILL ACT LIKE
A COLD FRONT WITH MORE STABLE AIR TO THE NORTH.  THIS SHOULD LIMIT
REDEVELOPMENT LATER IN THE DAY...BUT A FEW STORMS WILL REMAIN
POSSIBLE...AS LOCALIZED BOUNDARIES FROM THE MORNINGS ACTIVITY MAY
REMAIN ACROSS SOUTHEAST OKLAHOMA FRIDAY AFTERNOON.

HIGH PRESSURE ALOFT WILL LIKELY SPREAD OVER THE AREA DURING THE
WEEKEND WITH DRY AND SEASONABLY WARM WEATHER EXPECTED INTO NEXT
WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION WILL NOT LIKELY BE NEEDED FRIDAY...BUT EMERGENCY
MANAGERS SHOULD MONITOR THE LATEST FORECASTS AND DISCUSSIONS FOR
POSSIBLE CHANGES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jun 22, 2:45 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT THU JUN 22 2006

ARZ010-222030-
WASHINGTON AR-
245 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 330 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 245 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM SAVOY TO 6 MILES WEST OF CLYDE...MOVING EAST AT
20 MPH.

A LARGE PORTION OF WASHINGTON COUNTY WILL BE AFFECTED BY THESE
STORMS THROUGH 330 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.  ADDITIONALLY...TORRENTIAL RAINFALL WILL OCCUR WITH THE
STRONGEST STORMS...POSSIBLY CAUSING FLOODING OF LOW LYING AREAS.
Special weather statement, Jun 22, 3:11 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT THU JUN 22 2006

OKZ069-222100-
ADAIR OK-
311 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF STILWELL...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...
BUNCH...BARON...CHRISTIE...WESTVILLE...BALLARD AND WATTS.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
Special weather statement, Jun 22, 3:40 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT THU JUN 22 2006

OKZ068-222115-
CHEROKEE OK-
340 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 340 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF COOKSON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...COOKSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 22, 4:04 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT THU JUN 22 2006

OKZ069-222145-
ADAIR OK-
404 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     ADAIR

AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUNCH...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MARIETTA...STILWELL AND BUNCH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Jun 22, 4:13 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
413 PM CDT THU JUN 22 2006

OKZ064-222145-
CREEK OK-
413 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 413 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SAPULPA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...MOUNDS...KIEFER AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Jun 22, 4:17 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
417 PM CDT THU JUN 22 2006

OKZ070-222200-
MUSKOGEE OK-
417 PM CDT THU JUN 22 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 417 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT GIBSON...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...MUSKOGEE AND FORT
GIBSON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:30 PM CDTSevere Thunderstorm WarningTSACreek25 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.